Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 190, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 19, 2018, 9:56 PM CDT for Osage County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 19, 2018, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
361
WUUS54 KTSA 200256
SVRTSA
OKC113-200345-
/O.NEW.KTSA.SV.W.0190.180720T0256Z-180720T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
956 PM CDT THU JUL 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 1045 PM CDT.
* At 956 PM CDT, a severe thunderstorm was located 5 miles southeast
of Cedar Vale, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Elgin... Bigheart...
Osage Hills State Park... Hulah...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3696 9600 3668 9621 3698 9664
3700 9662
TIME...MOT...LOC 0256Z 304DEG 33KT 3704 9646
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
694
WWUS54 KTSA 200314
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1014 PM CDT THU JUL 19 2018
OKC113-200345-
/O.CON.KTSA.SV.W.0190.000000T0000Z-180720T0345Z/
Osage OK-
1014 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 1014 PM CDT, a severe thunderstorm was located 7 miles northeast
of Pearsonia, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Osage Hills State Park...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3696 9600 3668 9621 3691 9654
3699 9653
TIME...MOT...LOC 0314Z 322DEG 31KT 3689 9637
HAIL...1.00IN
WIND...60MPH
$$436
WWUS54 KTSA 200326
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1026 PM CDT THU JUL 19 2018
OKC113-200345-
/O.CON.KTSA.SV.W.0190.000000T0000Z-180720T0345Z/
Osage OK-
1026 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 1026 PM CDT, a severe thunderstorm was located 3 miles west of
Sunset Lake, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Osage Hills State Park...
Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 9615 3689 9605 3668 9621 3685 9645
3691 9635
TIME...MOT...LOC 0326Z 313DEG 31KT 3680 9630
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:27 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 19, 9:27 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
927 PM CDT Thu Jul 19 2018
...UPDATE...
.DISCUSSION...
Earlier thunderstorms have left an outflow boundary stretched from
northern Franklin County northwestward into northern Washington
County Oklahoma. Additional showers and thunderstorms are
continuing to bubble along and north of the boundary, especially
in parts of southern Kansas, which has been largely previously
undisturbed by evening convection. Additional isolated to
scattered development could occur mainly across parts of northeast
Oklahoma and eventually, far northwest Arkansas through the night
within a fairly pronounced instability axis. The main change to
the going POP forecast was to spread slight chances farther south
and also increase them slightly near the Kansas and Missouri
borders.
With regards to the heat tomorrow, Choctaw and Pushmataha counties
have been upgraded to an Excessive Heat Warning tomorrow, largely
due to their high temperatures likely to exceed the high
temperature threshold /at least 105/ for a warning. Oklahoma
Mesonet stations in both counties met that criterion, in addition
to the heat index criterion /at least 110/, today, and there is no
reason that they should not again tomorrow. It is possible that
additional counties may need to be added on the mid shift or
perhaps during the day tomorrow, depending on how the overnight
convection evolves. Far southeast Oklahoma seemed like a slam
dunk, and hence, the upgrade this evening.
Updated products already out.
&&
.PREV DISCUSSION... /Issued 627 PM CDT Thu Jul 19 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period
at all area TAF sites. Have included a VCTS for a few hours this
evening at KROG for storms currently moving across southwest
Missouri.
PREV DISCUSSION... /Issued 344 PM CDT Thu Jul 19 2018/
DISCUSSION...
Oppressive heat index values currently observed across much of
eastern OK through west central AR and conditions will only slowly
improve through the late evening hours. An additional focus for
the evening into overnight hours will be the evolution of
convection ongoing across central KS into western MO. Strong
instability remains downstream of this convection along with
seasonably strong deep layer shear on periphery of upper low
passing through the upper Midwest. This environment will support
continued S-SE development of the convection however mid level
temps also warm notably with southward extend as sampled by 18z
LMN sounding. While CAM solutions vary in details, the idea of
convection waning as it spreads into the area is a common theme
and supported by observational data. Thus will confine evening
precip chances to far NE OK through far NW AR and, should any
sustained storms make it this far south, then gusty outflow winds
will be a concern.
Temps tomorrow continue to look the hottest in some time. The
advancing cold front will enter northern portions of the area
during the afternoon and may actually serve to initially worsen
heat conditions with a period of pre-frontal heating aligned with
pooling low level moisture. There is some potential for overnight
convective debris to complicate the temperature forecast however
those sensitive to specific heat headlines should prepare for
portions of E OK / NW AR to be upgraded to heat warnings for
tomorrow. Also, late afternoon and evening storms look likely
along the frontal zone however the higher chances may focus east
of the forecast area as mid level temps remain very warm.
The front slowly pushes southward focusing the highest heat across
far SE OK on Saturday with all areas experiencing slightly cooler
and drier conditions by Sunday. The continuation of temps at or
possibly below normal may well persist through much of next week.
Longer term outlooks issued by Climate Prediction Center also
indicate higher chances for below normal temps for the extended
forecast periods.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 9 PM CDT Friday for OKZ054>076.
Excessive Heat Warning from noon to 9 PM CDT Friday for OKZ049-
053.
AR...Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...22Hazardous weather outlook, Jul 19, 9:04 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 904 PM CDT Thu Jul 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 904 PM CDT Thu Jul 19 2018 ...EXCESSIVE HEAT AND HUMIDITY CONTINUE FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms may redevelop tonight across portions of far northeast Oklahoma...far northwest Arkansas...and adjacent portions of Kansas and Missouri. If these storms develop, they would have a limited potential for damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. TUESDAY AND WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Intense heat and humidity will continue into Friday, with heat index values above 110 degrees possible for some areas. A weak cold front will push through the area by Saturday, bringing somewhat cooler conditions, although heat index values will likely still exceed 105 in some places this weekend into early next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... An increase in heat related responses is likely through Friday. Local heat response plans may experience an uptick in activation levels. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 19, 7:28 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG EUREKA SPRINGS 36.40N 93.74W
07/19/2018 CARROLL AR PUBLIC
TREE DAMAGE. PHOTO RELAYED VIA BROADCAST MEDIA SOCIAL
MEDIA ACCOUNT.
&&
KAHLocal storm report, Jul 19, 7:31 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 WNW GATEWAY 36.50N 93.95W
07/19/2018 E0.75 INCH BENTON AR TRAINED SPOTTER
MPING REPORT.
&&
KAHLocal storm report, Jul 19, 7:45 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 W EUREKA SPRINGS 36.40N 93.76W
07/19/2018 CARROLL AR TRAINED SPOTTER
DROPPED A 40 FOOT TALL MAPLE TREE AND TOOK OUT POWER.
ESTIMATED 50 TO 60 MPH WINDS.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:55 PM CDT | Excessive Heat Warning | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 24 hr |
| Jul 19, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Jul 19, 11:05 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jul 19, 11:22 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 23 min |
| Jul 19, 11:31 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 44 min |
| Jul 19, 11:46 PM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 29 min |
| Jul 19, 11:56 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Wagoner | 49 min |
| Jul 20, 3:34 PM CDT | Excessive Heat Warning | TSA | Choctaw, Pushmataha | 28 hr |
| Jul 20, 3:34 PM CDT | Heat Advisory | TSA | Creek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 4 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.